Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 50, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 18, 2014, 10:56 PM EDT for 5 counties in Pennsylvania. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2014, 10:56 PM EDT (02:56 UTC)
- Expired
- Jun 19, 2014, 12:00 AM EDT
- In force
- 64 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Huntingdon County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 117 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 11:00 PM EDT | TSTM WND DMG | 1 W Johnstown, PA | SPOTTER REPORTED POWER OUTAGE ON WEST SIDE OF CITY. |
| Jun 18, 11:08 PM EDT | TSTM WND GST 64 | Chickaree, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 9:37 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 2.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1705 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
472
WUUS51 KCTP 190256
SVRCTP
PAC009-013-021-061-111-190400-
/O.NEW.KCTP.SV.W.0050.140619T0256Z-140619T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1056 PM EDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
WESTERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA...
SOMERSET COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 1200 AM EDT
* AT 1053 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH AND POSSIBLY SOME ISOLATED AREAS OF QUARTER SIZE HAIL. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR NORTHERN
CAMBRIA TO NEAR WESTMONT TO NEAR PERRYOPOLIS...AND MOVING
SOUTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALTOONA...JOHNSTOWN...HUNTINGDON...SOMERSET...HOLLIDAYSBURG...
TYRONE...WESTMONT...WINDBER...ELIM...EBENSBURG...BEDFORD...
BELMONT...NANTY-GLO...PORTAGE...BREEZEWOOD...NORTHERN CAMBRIA...
ROARING SPRING...GEISTOWN...SOUTHMONT AND MEYERSDALE.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 70 BETWEEN MILE MARKERS 147 AND 150.
THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 101 AND 165.
INTERSTATE 99 BETWEEN MILE MARKERS 0 AND 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE AND CONTINUOUS
CLOUD TO GROUND LIGHTNING. THIS IS A VERY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3974 7941 3978 7940 3978 7935 3985 7942
3990 7940 4009 7926 4011 7918 4036 7900
4072 7881 4073 7864 4061 7784 4016 7810
4017 7813 4006 7818 3993 7825 3972 7856
TIME...MOT...LOC 0253Z 295DEG 42KT 4068 7876 4034 7899 4004 7971
$$
RXR1 follow-up statement
271
WWUS51 KCTP 190344
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1144 PM EDT WED JUN 18 2014
PAC021-190353-
/O.CAN.KCTP.SV.W.0050.000000T0000Z-140619T0400Z/
CAMBRIA PA-
1144 PM EDT WED JUN 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR CAMBRIA COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4006 7928 4018 7862 4057 7839 4047 7792
4016 7810 4017 7813 4006 7818 3993 7825
3972 7856 3974 7941 3978 7940 3978 7935
3985 7942 3990 7940
TIME...MOT...LOC 0343Z 294DEG 42KT 4049 7831 4014 7842 3996 7923
$$
PAC009-013-061-111-190400-
/O.CON.KCTP.SV.W.0050.000000T0000Z-140619T0400Z/
BEDFORD PA-BLAIR PA-HUNTINGDON PA-SOMERSET PA-
1144 PM EDT WED JUN 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1200 AM EDT
FOR BEDFORD...SOUTHERN BLAIR...SOUTHWESTERN HUNTINGDON AND SOMERSET
COUNTIES...
AT 1143 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR CANOE
CREEK STATE PARK TO NEAR NEW ENTERPRISE TO NEAR NEW CENTERVILLE...
MOVING SOUTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
ALTOONA...HUNTINGDON...SOMERSET...HOLLIDAYSBURG...BEDFORD...
BREEZEWOOD...ROARING SPRING...MEYERSDALE...BERLIN...CLEARVILLE...NEW
ENTERPRISE...MARTINSBURG...LAKEMONT...EVERETT...CLAYSBURG...
FRIEDENS...WILLIAMSBURG...DUNCANSVILLE...OSTERBURG AND CENTRAL CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 4006 7928 4018 7862 4057 7839 4047 7792
4016 7810 4017 7813 4006 7818 3993 7825
3972 7856 3974 7941 3978 7940 3978 7935
3985 7942 3990 7940
TIME...MOT...LOC 0343Z 294DEG 42KT 4049 7831 4014 7842 3996 7923
$$
KFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 10:04 PM EDT, 52 minutes earlier.
Area forecast discussion, Jun 18, 10:04 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1004 PM EDT WED JUN 18 2014 .SYNOPSIS... CENTRAL PA WILL REMAIN ON THE NORTHERN PERIPHERY OF A SUBTROPICAL RIDGE CENTERED OVER THE SOUTHEAST STATES. A NEARLY STATIONARY FRONTAL BOUNDARY STRETCHED ACROSS THE STATE WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS TONIGHT INTO THURSDAY. SLIGHTLY COOLER AND DRIER AIR IS EXPECTED TO WORK INTO THE AREA THURSDAY AFTERNOON THROUGH FRIDAY AS THE FRONT SAGS SOUTH OF THE STATE. ENOUGH MOISTURE WILL RETURN TO THE REGION THIS WEEKEND TO PRODUCE MAINLY AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS ONCE AGAIN. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... UPDATED ZFPCTP TEXT TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 329...WHICH IS IN EFFECT UNTIL 09Z THURSDAY. SFC QUASI SNTRY FRONT EXTENDING FROM THE WCENT MTNS...EAST- SOUTHEAST TO THE LOWER SUSQ VALLEY WILL ACT AS THE FOCUS FOR NUMEROUS SHOWERS AND THUNDERSTORMS THIS EVENING THROUGH MUCH OF THE OVERNIGHT HOURS AS AN INITIAL WARM ADVECTION ARM OF CONVECTION TEAMS UP WITH AN EXTENSIVE MCS /FOLLOWING QUICKLY IN ITS WAKE/. TREMENDOUS LIGHTNING DISPLAY /OVER 300 STRIKES DURING THE PAST 15 MINUTES/ ACCOMPANYING THE MINI BOW ECHO RACING ACROSS CLEARFIELD COUNTY ATTM. REPORTS OF NUMEROUS TREES DOWN INVOF THE CITY OF DUBOIS OVER THE PAST HOUR WHICH WAS NEAR THE APEX OF THE BOW AND ITS 55-60 KT INBOUND WINDS ON KCCX RADAR. EXPECT THIS BOW ECHO TO MAINTAIN FAIRLY STRONG INTENSITY WITH SVR/WIND GUST POTENTIAL OVER THE NEXT FEW HOURS AS ITS MOVES ALONG AND JUST SOUTH OF THE AFOREMENTIONED QUASI STNRY BOUNDARY. MESO LOW TRAINING THIS MCS...AND LINKED TO THE RIGHT ENTRANCE REGION OF 80-90 KT JET MAX ACROSS SRN ONTARIO...WILL SLIDE ACROSS LAKE ERIE LATE TONIGHT...AND NWRN PENN THURSDAY MORNING HELPING TO FOCUS THE GREATEST THREAT FOR EXCESSIVE RAIN ACROSS SEVERAL OF OUR NW ZONES THROUGH MID MORNING THURSDAY. RECENTLY ISSUED A FLASH FLOOD WATCH THROUGH 14Z THURSDAY /FOR 4 COUNTIES IN NW PENN/ IN COLLABORATION WITH WFO PBZ. ELSEWHERE ACROSS THE CENTRAL AND WESTERN MTNS OF PENN...THE THREAT EXISTS FOR FEW...TO SEVERAL HOUR PERIOD OF SHOWERS AND PERHAPS A FEW STG TO SVR TSRA WITH THE PASSAGE OF THE SLOWLY WEAKENING MCS LATER TONIGHT. LOWEST PROBABILITY FOR CONVECTION WILL BE ACROSS THE LOWER SUSQ VALLEY AND LIMITED TO VERY LATE TONIGHT. IT WILL BE WARM AND MUGGY OVERNIGHT ACROSS THE SOUTHERN HALF OF THE STATE THANKS TO THICKENING CLOUD COVER FROM THE WEST BY SHORTLY AFTER DUSK. EARLY MORNING MINS WILL BE IN THE UPPER 60S TO AROUND 70 IN SPOTS. ACROSS TO THE NORTHERN TIER...MINS WILL DROP INTO THE MORE COMFORTABLE MID TO UPPER 50S. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... SHOWERS AND STORMS SHOULD PERSIST THROUGH THE FIRST HALF OF THE MORNING AS SFC FRONT SAGS SOUTHWARD ACROSS NORTHERN PA. SOME AREAS...ESPECIALLY THOSE THROUGH SOUTHERN PA...SHOULD HAVE 0.75 TO 1.5"+ PWATS ALLOWING FOR CONTINUED CONVECTION. LLVL DRY AIR WILL FILTER IN BETWEEN 15 TO 18Z WHICH WILL TAPER OFF ANY PRECIPITATION ALONG THE NORTH...THOUGH WARM AIR AND AN ADVANCING SFC LOW COULD ALLOW CONVECTION TO CONTINUE THROUGH TOMORROW AFTERNOON. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... A BATTLE BETWEEN UPPER LOW OVER EASTERN QUEBEC AND ATTEMPTS BY THE UPPER RIDGE OVER THE SRN U.S. TO REBUILD INTO THE EAST WILL DOMINATE THE LONG TERM PERIOD. MODEL GUIDANCE SUGGESTS THAT THE UPPER LOW WILL WIN OUT EARLY IN THE PERIOD WITH THE UPPER HIGH CENTER RETROGRESSING SWWD TOWARD THE ARKLATEX BY FRIDAY NIGHT. AN AREA OF SFC HIGH PRESSURE WILL KEEP IT A BIT COOLER AND DRIER ON FRIDAY BEHIND A COLD FRONT THAT IS EXPECTED TO MOVE SOUTH OF THE STATE BY THE START OF THE LONG TERM PERIOD. THE UPPER RIDGE IS FORECAST TO BUILD NORTH INTO THE GREAT LAKES WHILE ONE SIGNIFICANT TROF SWINGS EAST OF THE COAST. THIS WILL HELP THE AFOREMENTIONED FRONT TO LIFT BACK NORTH AS A WARM FRONT EARLY IN THE WEEKEND. SEVERAL OTHER SHORTWAVES TRAVELING THROUGH THE UPPER FLOW AROUND THE QUEBEC LOW ARE FORECAST TO PRODUCE A SERIES OF SFC WAVES ALONG THE FRONT. THIS LOOKS TO BRING BACK THE CHANCE OF SHOWERS AND THUNDERSTORMS STARTING EARLY IN THE WEEKEND AND INTO NEXT WEEK. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... VFR CONDS SHOULD CONTINUE THROUGH THE AFTN WITH THE THREAT FOR TSTMS INCREASING THIS EVENING AND INTO THE OVERNIGHT HOURS. THE GLOBAL AND HIRES MODEL DATA TEND TO FAVOR THIS IDEA...SUGGESTING ANOTHER LATE DAY OR NOCTURNAL/OVERNIGHT TSTM EVENT. LOOK FOR CONDITIONS TO DETERIORATE AFTER 00Z THROUGH 12Z...ESPECIALLY FOR THE CENTRAL AND SOUTHERN TAF SITES DUE TO LOW CLOUDS...SCATTERED SHOWERS AND STORMS. MVFR CIGS AND VSBYS IN TSRA SHOULD ADVANCE FROM THE WEST TO EAST...WITH PRECIPITATION AND POSSIBLE IFR CONDITIONS BY MORNING. EXPECT SKIES TO IMPROVE BETWEEN 15 TO 18Z IN THE NORTH AS DRY AIR MOVES IN. OUTLOOK... THU...SCT TSTM IMPACTS LKLY. FRI...NO SIG WX. FRI NGT-SUN...SCT TSTM IMPACTS PSBL. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR PAZ004-005-010- 017. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...DEVOIR/CERU LONG TERM...GARTNER AVIATION...CERU/STEINBUGL
Hazardous weather outlook, Jun 18, 9:53 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 953 PM EDT WED JUN 18 2014 PAZ011-012-018-019-024>028-033>036-041-042-045-046-049>053-056>059- 063>066-200200- CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 953 PM EDT WED JUN 18 2014 ...SEVERE THUNDERSTORM WATCH 329 IN EFFECT UNTIL 5 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004-005-200200- WARREN-MCKEAN- 953 PM EDT WED JUN 18 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ006-037-200200- POTTER-TIOGA- 953 PM EDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ010-017-200200- ELK-CLEARFIELD- 953 PM EDT WED JUN 18 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... ...SEVERE THUNDERSTORM WATCH 329 IN EFFECT UNTIL 5 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RXR
In the hours before
Local storm report, Jun 18, 9:15 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
915 PM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL GLEN HOPE 40.80N 78.50W
06/18/2014 M1.00 INCH CLEARFIELD PA SOCIAL MEDIA
&&
EVENT NUMBER CTP1400147
LA CORTELocal storm report, Jun 18, 9:47 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
947 PM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG DUBOIS 41.12N 78.76W
06/18/2014 CLEARFIELD PA 911 CALL CENTER
NUMEROUS TREES DOWN DUBOIS
&&
EVENT NUMBER CTP1400148
LA CORTESpecial weather statement, Jun 18, 9:58 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
958 PM EDT WED JUN 18 2014
PAZ019-026>028-190230-
MIFFLIN PA-JUNIATA PA-SOUTHERN CENTRE PA-HUNTINGDON PA-
958 PM EDT WED JUN 18 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 957 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM
BETWEEN ROCK SPRINGS AND FRANKLINVILLE...MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PINE GROVE MILLS AROUND 1000 PM EDT.
MCALEVYS FORT AND WHIPPLE DAM STATE PARK AROUND 1010 PM EDT.
ALLENSVILLE AROUND 1020 PM EDT.
LEWISTOWN...BELLEVILLE...HIGHLAND PARK...YEAGERTOWN...STRODES
MILLS...REEDSVILLE AND JUNIATA TERRACE AROUND 1030 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MCVEYTOWN...WAGNER...
MIFFLIN...MAITLAND...LONGFELLOW...BARRVILLE...PETERSBURG...ATKINSON
MILLS AND MIFFLINTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVRY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4061 7817 4063 7818 4080 7802 4069 7726
4034 7761
TIME...MOT...LOC 0157Z 288DEG 23KT 4065 7796
GARTNERLocal storm report, Jun 18, 10:41 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1041 PM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 1 W BELLEVILLE 40.60N 77.74W
06/18/2014 M1.75 INCH MIFFLIN PA SOCIAL MEDIA
CARS DAMAGED FROM LARGE HAIL
&&
EVENT NUMBER CTP1400149
LA CORTELocal storm report, Jun 18, 10:43 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1043 PM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG BURNSIDE 40.81N 78.79W
06/18/2014 CLEARFIELD PA COUNTY OFFICIAL
TREES AND WIRES DOWN ON MAPLE STREET
0830 PM TSTM WND DMG BURNSIDE 40.81N 78.79W
06/18/2014 CLEARFIELD PA COUNTY OFFICIAL
TREES DOWN ON ROUTE 219. ROAD BLOCKED.
0855 PM TSTM WND DMG GLEN HOPE 40.80N 78.50W
06/18/2014 CLEARFIELD PA SOCIAL MEDIA
NUMEROUS TREES DOWN
0855 PM HAIL GLEN HOPE 40.80N 78.50W
06/18/2014 M1.00 INCH CLEARFIELD PA SOCIAL MEDIA
0935 PM TSTM WND DMG DUBOIS 41.12N 78.76W
06/18/2014 CLEARFIELD PA 911 CALL CENTER
NUMEROUS TREES DOWN DUBOIS
1035 PM HAIL 1 W BELLEVILLE 40.60N 77.74W
06/18/2014 M1.75 INCH MIFFLIN PA SOCIAL MEDIA
CARS DAMAGED FROM LARGE HAIL
&&
EVENT NUMBER CTP1400144 CTP1400145 CTP1400146 CTP1400147 CTP1400148
CTP1400149
LA CORTESpecial weather statement, Jun 18, 10:51 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1051 PM EDT WED JUN 18 2014
PAZ036-064-190345-
FRANKLIN PA-ADAMS PA-
1051 PM EDT WED JUN 18 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 1051 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
CARROLL VALLEY...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ORRTANNA AROUND 1100 PM EDT.
GETTYSBURG AND LAKE HERITAGE AROUND 1120 PM EDT.
LITTLESTOWN AND BONNEAUVILLE AROUND 1130 PM EDT.
HANOVER AND MCSHERRYSTOWN AROUND 1140 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE TWO TAVERNS...
ABBOTTSTOWN...LIBERTY MOUNTAIN RESORT...FAIRFIELD...HUNTERSTOWN...
QUINCY...GETTYSBURG NATIONAL MILITARY PARK...MCKNIGHTSTOWN...
GETTYSBURG COLLEGE AND PENN STATE MONT ALTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3978 7761 3987 7760 3990 7698 3973 7702
3972 7703 3972 7757
TIME...MOT...LOC 0251Z 275DEG 24KT 3975 7746
LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:05 PM EDT | Special Weather Statement | CTP | Clearfield | 55 min |
| Jun 18, 8:16 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 59 min |
| Jun 18, 8:40 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield, Elk | 50 min |
| Jun 18, 8:47 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 73 min |
| Jun 18, 9:03 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre, Clearfield, Huntingdon | 57 min |
| Jun 18, 9:22 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Cameron, Centre, Clearfield, Elk | 53 min |
| Jun 18, 9:58 PM EDT | Special Weather Statement | CTP | Mifflin | 32 min |
| Jun 18, 10:08 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Juniata, Mifflin | 52 min |
| Jun 18, 10:18 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Cameron, Centre, Clearfield, Clinton and 3 more | 57 min |
| Jun 18, 10:51 PM EDT | Special Weather Statement | CTP | Adams | 54 min |
| Jun 18, 11:05 PM EDT | Special Weather Statement | CTP | Juniata | 55 min |
| Jun 18, 11:10 PM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 65 min |
| Jun 18, 11:14 PM EDT | Special Weather Statement | CTP | Mifflin, Montour, Snyder, Union | 46 min |
| Jun 18, 11:53 PM EDT | Special Weather Statement | CTP | Dauphin | 37 min |
| Jun 18, 11:59 PM EDT | Special Weather Statement | CTP | Columbia, Montour, Northumberland, Snyder, Union | 61 min |
| Jun 19, 12:32 AM EDT | Special Weather Statement | CTP | Schuylkill | 43 min |
| Jun 19, 12:39 AM EDT | Special Weather Statement | CTP | Lancaster | 51 min |
| Jun 19, 12:51 AM EDT | Special Weather Statement | CTP | Columbia | 39 min |
| Jun 19, 1:18 AM EDT | Special Weather Statement | CTP | Lebanon | 42 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.